Alert archive / Arkansas / Tornado Warnings in 2022
Tornado Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Feb 22, 2022, 5:06 AM CST for Craighead County, Arkansas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 22, 2022, 5:06 AM CST (11:06 UTC)
- Expired
- Feb 22, 2022, 5:30 AM CST
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Craighead County, AR
The radar
The Memphis radar (KNQA), 100 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 5:24 AM CST | TORNADO | 3 N Greenfield, AR | TORNADIC DEBRIS SIGNATURE NOTED BETWEEN OTWELL AND BAY IN SOUTHERN CRAIGHEAD COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 3:52 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.0
The text
As transmitted.
228
WFUS54 KMEG 221106
TORMEG
ARC031-221145-
/O.NEW.KMEG.TO.W.0003.220222T1106Z-220222T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
506 AM CST Tue Feb 22 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Craighead County in eastern Arkansas...
* Until 545 AM CST.
* At 506 AM CST, a severe thunderstorm producing a tornado was
located over Cash, or 10 miles southwest of Bono, moving east at 50
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Jonesboro, Lake City, Bay, Brookland, Monette, Caraway, Cash,
Egypt, Black Oak, Hergett, Apt, Delfore, Valley View, Macey, Gum
Point, Farrville, Lester, Winesburg, Lache Lake and Poplar Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3587 9102 3588 9092 3588 9087 3589 9087
3596 9029 3571 9030 3573 9100
TIME...MOT...LOC 1106Z 265DEG 42KT 3579 9092
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SJM3 follow-up statements
135
WWUS54 KMEG 221113
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
513 AM CST Tue Feb 22 2022
ARC031-221145-
/O.CON.KMEG.TO.W.0003.000000T0000Z-220222T1145Z/
Craighead AR-
513 AM CST Tue Feb 22 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR CRAIGHEAD
COUNTY...
At 513 AM CST, a severe thunderstorm producing a tornado was located
near Cash, or 8 miles southwest of Bono, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jonesboro, Lake City, Bay, Brookland, Monette, Caraway, Cash, Black
Oak, Hergett, Apt, Delfore, Valley View, Macey, Gum Point, Farrville,
Lester, Winesburg, Lache Lake, Poplar Ridge and Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3585 9091 3585 9089 3587 9086 3588 9080
3596 9029 3571 9030 3573 9097
TIME...MOT...LOC 1113Z 264DEG 36KT 3580 9087
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SJM940
WWUS54 KMEG 221120
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
520 AM CST Tue Feb 22 2022
ARC031-221145-
/O.CON.KMEG.TO.W.0003.000000T0000Z-220222T1145Z/
Craighead AR-
520 AM CST Tue Feb 22 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR
SOUTHEASTERN CRAIGHEAD COUNTY...
At 520 AM CST, a severe thunderstorm producing a tornado was located
near Greenfield, or near Jonesboro, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jonesboro, Lake City, Bay, Monette, Caraway, Black Oak, Hergett, Apt,
Valley View, Gum Point, Lester, Lache Lake, Poplar Ridge, Needham,
Bunney, Lunsford, Davis Spur, Elm Grove, Degelow and Sandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3583 9084 3583 9079 3584 9074 3586 9062
3591 9029 3571 9030 3573 9086
TIME...MOT...LOC 1120Z 273DEG 38KT 3576 9077
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SJM475
WWUS54 KMEG 221130
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
530 AM CST Tue Feb 22 2022
ARC031-221140-
/O.CAN.KMEG.TO.W.0003.000000T0000Z-220222T1145Z/
Craighead AR-
530 AM CST Tue Feb 22 2022
...THE TORNADO WARNING FOR SOUTHEASTERN CRAIGHEAD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 AM CST for eastern
Arkansas.
LAT...LON 3583 9084 3583 9079 3584 9074 3586 9062
3591 9029 3571 9030 3573 9086
TIME...MOT...LOC 1130Z 265DEG 42KT 3577 9062
$$
SJMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Feb 22, 4:47 AM CST, 19 minutes earlier.
Area forecast discussion, Feb 22, 4:47 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
447 AM CST Tue Feb 22 2022
.DISCUSSION...
Currently across the Mid-South, temperatures are in the low to mid
60s. A cold front is expected to slowly progress southeastward
through the Mid-South. Out ahead and along this front is where we
could see strong to severe storms with the entire Mid-South in a
Slight Risk. To that end, there is a Tornado Watch through 11am for
the Missouri Bootheel, St. Francis to Clay Counties in Arkansas and
for most of West Tennessee excluding Hardeman, McNairy, Chester,
Decatur and Hardin Counties. Primary risks look to be tornadoes,
damaging wind, heavy rain and large hail where stronger updrafts can
form. WPC has a Marginal to Slight for excessive rainfall. PWAT
values continue to be 97% or higher of climatology. Flash flooding
will be possible especially where training of thunderstorms happens.
Thus, we have a Flood Watch for the Missouri Bootheel, all of west
Tennessee and St. Francis to Clay Counties in Arkansas. Please avoid
floodwater and do not drive through any flooded roadways!
Looking at current sounding data, CAPE values in the 500-800 J/kg
range, plenty of low and deep level shear along with a strengthening
LLJ it looks good for a QLCS set up through this morning. Hail
threat diminishes however the wind threat stays the same. The
tornado threat also diminishes but with a notable caveat, that any
tornadoes that do form will be rather quick spin ups, rain-wrapped
and harder to detect. Now later this evening, we could see some
supercellular development across north Mississippi. Primary hazards
with supercells are large hail, damaging wind and tornadoes.
Now onto Wednesday. We are expecting heavy rain to continue as the
cold front exits the region. With the cold front exiting behind the
cold front colder air is expected to begin filtering into the area.
Wintry precipitation in the form of freezing rain and possibly snow
may fall in the Missouri Bootheel and northeast Arkansas. At this
time no winter headlines were issued. We are watching this very
closely so stay tuned for updates.
For Thursday with colder air and any lingering precipitation we
could see wintry precipitation across the rest of the Mid-South.
Looking at the weekend into next week an active weather pattern is
expected to continue.
SMW
&&
.AVIATION...
06Z TAF cycle
Low clouds will remain over the Mid-South for much of the forecast
period. Showers and thunderstorms will move across northern
sections of the region overnight and into Tuesday morning.
Additional showers and thunderstorms will move from northwest to
southeast during the afternoon and early evening hours. Winds will
be mainly from the south at 10 to 20 knots with higher gusts for
most of the forecast period. Winds will start to shift to the
northwest by late Tuesday evening. Low level wind shear during the
overnight hours and into Tuesday morning.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for Clay-Craighead-Crittenden-
Cross-Greene-Mississippi-Poinsett-St. Francis.
MO...Flood Watch through late tonight for Dunklin-Pemiscot.
MS...None.
TN...Flood Watch through late tonight for Benton TN-Carroll-Chester-
Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Lake-Lauderdale-Madison-McNairy-
Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Feb 22, 4:02 AM CST, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 402 AM CST Tue Feb 22 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-231215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 402 AM CST Tue Feb 22 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There a Slight Risk for severe thunderstorms through the afternoon into the evening. The main risks include damaging winds and flash flooding. Secondary risks include large hail and brief tornadoes. Locally heavy rainfall will be possible over a good portion of the Midsouth through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Freezing rain and sleet will be possible over northeast Arkansas and the Missouri Bootheel Wednesday evening through Thursday morning. At this early time, ice accumulations up to 2/10 inch appear possible, accompanied by minor sleet accumulations. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Tuesday.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:46 AM CST | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene | 44 min |
| Feb 22, 5:27 AM CST | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 48 min |
| Feb 22, 5:52 AM CST | Areal Flood Advisory | MEG | Craighead | 3 hr |
| Feb 22, 5:52 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 38 min |
| Feb 22, 6:23 AM CST | Areal Flood Advisory | MEG | Craighead, Poinsett | 112 min |
| Feb 22, 7:19 AM CST | Areal Flood Warning | MEG | Craighead, Poinsett | 6 hr |
| Feb 22, 9:23 AM CST | Areal Flood Advisory | MEG | Crittenden | 5 hr |
| Feb 22, 9:27 AM CST | River Flood Warning | MEG | Mississippi, Poinsett | 48 hr |
| Feb 22, 10:22 AM CST | River Flood Warning | MEG | Mississippi | 23 days |
| Feb 22, 10:22 AM CST | River Flood Warning | MEG | Mississippi | 23 days |
| Feb 22, 10:25 AM CST | River Flood Advisory | MEG | Crittenden | 24 days |
| Feb 22, 2:56 PM CST | Winter Storm Warning | MEG | Clay, Craighead, Crittenden, Cross, Greene, Mississippi and 2 more | 51 hr |
| Feb 22, 2:56 PM CST | Winter Weather Advisory | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 46 hr |
Nearby
Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.